Epilepsy Foundation

Thankfullly my daughter hasn't had a seizure since November, 2011. However, she is on so many meds. She just came home yesterday after being in hospital for 2 weeks. While in hospital, her neurologist was more concerned about her EEG, said it showed more irritability. He added another medication called clobazam. This med makes her so tired,they say she will adjust to it but she's probably sleeping at least 18 hours a day. Has anyone else been on this med? Guess I haven't really come to terms with all this yet. She has so many medical problems now. She was totally healthy until September 22nd. Sometimes it's just so hard and i feel so alone

Views: 1293

Reply to This

Replies to This Discussion

Liz:  you are not alone, we are all fighting this horrible nightmare of epilepsy, my son is on Onfi (clobazam) yes it makes him very tired, he started taking it back in January, and still battles the being tired all the time, but he says he will take the being tired anyday over the horrible seizures, number of siezures is not any better, but they are the mild one's mostly, he seems to be in a kind of a daze most of the time, concentration was awful at first when he started ONFI, but that has gotten a little better, sometimes I think their side effects depends on what else they take, my son also take Felbatol, Lamictal, Banzel, Tranzene and Ativan. As a mom it is the hardest job in the world, and my heart goes out to both of you,

I will praying for you and praying she adjust to it quickly, :)

 

I know I'm not really alone, there are so many people fighting epilepsy. I guess i just have those days where everything seems so overwhelming. I have been out of work since she became sick in September last year. She came home from hospital 12/23/11 after 3 months. She requires 24/7 care, which i have been doing. I am exhausted in every way possoble. All of her other medical issues are a bit much at times: diabetes(receives 5 insulin shots/day), kidney failure, she has 2 ostomies, she is wheelchair bound, she has g/j tube through which she receives all her nutrition and meds. She is an amazing girl and it's a miracle that she's here with us. I love her so much and her beautiful smile just lights up the room. I know there are many people that have it worse than we do and my heart goes out to all of them. My daughter is also on a lot of meds: onfi, topamax, valproic acid, keppra, Vimpat and Valium. Thank u for listening and I will be thinking about you and your son

My son is 37 years old and has LGS.  The epi wants to try clobazam.  Don't know.....



Karmen Mulllins said:

Liz:  you are not alone, we are all fighting this horrible nightmare of epilepsy, my son is on Onfi (clobazam) yes it makes him very tired, he started taking it back in January, and still battles the being tired all the time, but he says he will take the being tired anyday over the horrible seizures, number of siezures is not any better, but they are the mild one's mostly, he seems to be in a kind of a daze most of the time, concentration was awful at first when he started ONFI, but that has gotten a little better, sometimes I think their side effects depends on what else they take, my son also take Felbatol, Lamictal, Banzel, Tranzene and Ativan. As a mom it is the hardest job in the world, and my heart goes out to both of you,

I will praying for you and praying she adjust to it quickly, :)

 



Karmen Mulllins said:

Liz:  you are not alone, we are all fighting this horrible nightmare of epilepsy, my son is on Onfi (clobazam) yes it makes him very tired, he started taking it back in January, and still battles the being tired all the time, but he says he will take the being tired anyday over the horrible seizures, number of siezures is not any better, but they are the mild one's mostly, he seems to be in a kind of a daze most of the time, concentration was awful at first when he started ONFI, but that has gotten a little better, sometimes I think their side effects depends on what else they take, my son also take Felbatol, Lamictal, Banzel, Tranzene and Ativan. As a mom it is the hardest job in the world, and my heart goes out to both of you,

I will praying for you and praying she adjust to it quickly, :)

 

may i ask im having such a hard time the state wont approve it i use to get it from canada my son has lgs it stopped his seizures a miracle now available in us they wont pay it may i ask how are some of you getting this thank you linda

 


 
Linda Vincent said:



Karmen Mulllins said:

Liz:  you are not alone, we are all fighting this horrible nightmare of epilepsy, my son is on Onfi (clobazam) yes it makes him very tired, he started taking it back in January, and still battles the being tired all the time, but he says he will take the being tired anyday over the horrible seizures, number of siezures is not any better, but they are the mild one's mostly, he seems to be in a kind of a daze most of the time, concentration was awful at first when he started ONFI, but that has gotten a little better, sometimes I think their side effects depends on what else they take, my son also take Felbatol, Lamictal, Banzel, Tranzene and Ativan. As a mom it is the hardest job in the world, and my heart goes out to both of you,

I will praying for you and praying she adjust to it quickly, :)

 

My daughters neurologist just recently added this medication on her last hospitalization. We live in Syracuse, New York. I didn't have any problems getting this med and thankfully I just had a copay because it's very expensive. What state do you live in?

My son has been on a combination of antiseizure meds for years.  Clobazam/OnFi made a significant difference and decreased his drop seizures to zilch.  Tired is a side effect with many meds, we have yet to expereicience it with OnFi but let me stress, you need to stop the seziure activity and if being tired is a side effect - we will take it any day over damage to the brain from repeated seizure activity.

There is a hot line for OnFi and they will help you work with the state to get it, also the EF foundation can help.  If it stops seizure activity in the long run it can save the state some money.

My son has had seizures for 32 years.   The seizures are a result of a chilhood vaccine at age 5.  He has been on almost every epi med available with no control.  When the Dr. talks of a new med (Onfi), we are skeptical.  I read all the literature and I don't know about the side effects, if they will outway the benefits.  I will have no problem getting the med if we choose to try it.  He also takes Felbatol, Depakote, Lamictal and Banzel.

Dale Todd said:

My son has been on a combination of antiseizure meds for years.  Clobazam/OnFi made a significant difference and decreased his drop seizures to zilch.  Tired is a side effect with many meds, we have yet to expereicience it with OnFi but let me stress, you need to stop the seziure activity and if being tired is a side effect - we will take it any day over damage to the brain from repeated seizure activity.

There is a hot line for OnFi and they will help you work with the state to get it, also the EF foundation can help.  If it stops seizure activity in the long run it can save the state some money.

You are not alone.  I have been taking care of my son for 37 years, (32 with seizures).  He requires 24/7 supervision.  His Dad and I have to attend to all of his daily living needs.  While the "road" has been hard, it has been worth it.  He was totally healthy and normal until he was 5.  I mourned the loss of what could have been until I realized the gain of what I have.

 

hi im Linda i was wondering do anyone here have medicare for there child i can't seem to get them to approve clobazam my son was on it from canada when it wasn't available in the us and i swear by this med he has lgs hes 23. thank you

My son is on medicaid in KY.  We also have insurance.  You may have to get the DR. to preapprove this med.  I don't think, at this point, we are going to put our son on this.  All of the side effects that people have experienced make us a bit nervous to try  another epi med.

Reply to Discussion

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

September 2014
SMTWTFS
123456
78910111213
14151617181920
21222324252627
282930
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service